MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT; TRULIANT PS CEM FEM PS CEM LEFT SZ 3

EXACTECH, INC. TRULIANT; TRULIANT PS CEM FEM PS CEM LEFT SZ 3
Model Number 02-020-11-0230
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: truliant tibial ps insert (cn: unkown, sn: unknown) pending engineering evaluation.
 
Event or Problem Description
The patient complained of pain.The surgeon planned to do a synevectomy and poly swap to address patient complaint of pain.Following synevectomy and removal of poly the surgeon utilized a bone tamp to ensure the implants were stable.The femoral component was loose and came off easily with no cement adhesion to the prosthesis.Following removal, cement was removed from distal femur.The femur was then prepared utilizing traditional instrumentation (distal clean up cut, 4 in 1 block, trial placed, and ps box prepared).A primary size 3 femoral component was then implanted utilizing palacos cement.The patient left the operating room with a well-balanced total knee replacement.
 
Additional Manufacturer Narrative
The evaluation noted that the reason for the revision reported was likely the result of an insufficient bond between the implant and the bone, which led to aseptic (non-infected) loosening of the femoral component and subsequent pain.However, this cannot be confirmed because the component was not returned for evaluation.Concomitant device(s): - truliant tibial ps insert (cn: unkown, sn: unknown).Corrections made, patient is male and not female.

Brand Name
TRULIANT
Common Device Name
TRULIANT PS CEM FEM PS CEM LEFT SZ 3
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9185113
Report Number1038671-2019-00515
Device Sequence Number2950479
Product Code JWH
UDI-Device Identifier10885862314437
UDI-Public10885862314437
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02-020-11-0230
Device Catalogue Number02-020-11-0230
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer03/26/2020
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;